Some fixed point theorems on non-convex sets

M. Radhakrishnan, S. Rajesh, Sushama Agrawal


In this paper, we prove that if $K$ is a nonempty weakly compact set in a Banach space $X$, $T:K\to K$ is a nonexpansive map satisfying $\frac{x+Tx}{2}\in K$ for all $x\in K$ and if $X$ is $3-$uniformly convex or $X$ has the Opial property, then $T$ has a fixed point in $K.$


fixed points; nonexpansive mappings; T-regular set; k-uniform convex Banach spaces; Opial property

Subject classification

47H09; 47H10

Full Text:



J. M. Ayerbe Toledano, T. Domínguez Benavides and G. López Acedo, Measures of Noncompactness in Metric Fixed Point Theory, in Operator Theory: Advances and Applications, Birkhäuser Verlag, Basel, 1997.

F. E. Browder, Nonexpansive nonlinear operations in a Banach space, Proc. Nat. Acad. Sci. U.S.A. 54 (1965), 1041-1043.

M. Edelstein, The construction of an asymptotic center with a fixed point property, Bull. Amer. Math. Soc. 78 (1972), 206-208.

K. Goebel and W. A. Kirk, Iteration processes for nonexpansive mappings, Contemp. Math. 21 (1983), 115-123.

K. Goebel and W. A. Kirk, Topics in Metric Fixed Point Theory, Cambridge Stud. Adv. Math., Cambridge Univ. Press, 1990.

K. Goebel and R. Schöneberg, Moons, bridges, birds and nonexpansive mappings in Hilbert space, Bull. Austral. Math. Soc. 17 (1977), 463-466.

J. P. Gossez and L. Dozo, Some geometric properties related to the fixed point theory for nonexpansive mappings, Pacific J. Math. 40 (1972), 563-573.

D. Göhde, Zum Prinzip der knontraktiven Abbildung, Math. Nachr. 30 (1965), 251-258.

A. R. Khan and N. Hussain, Iterative approximation of fixed points of nonexpansive maps, Sci. Math. Jpn. 4 (2001), 749-757.

W. A. Kirk, A fixed point theorem for mappings which do not increase distances, Amer. Math. Monthly 72(1965), 1004-1006.

W. A. Kirk, Nonexpansive mappings in product spaces, set-valued mappings and $k$-uniform rotundity, Proc. Sympos. Pure Math. 45 (1986), 51-64.

M. A. Krasnoselskii, Two remarks on the method of successive approximations, Uspehi Mat. Nauk (N.S.) 10 (1955), 123-–127.

T. C. Lim, On moduli of $k-$convexity, Abstr. Appl. Anal. 4 (1999), 243-247.

P. K. Lin, $k-$uniform rotundity is equivalent to $k-$uniform convexity, J. Math. Anal. Appl. 132 (1988), 349-355.

P. K. Lin, K. K. Tan and H. K. Xu, Demiclosedness principle and asymptotic behavior for asymptotically nonexpansive mappings, Nonlinear Analysis, Theory, Methods and Applications 24 (1995), 929-946.

Z. Opial, Weak convergence of the sequence of successive approximations for nonexpansive mappings, Bull. Amer. Math. Soc. 73 (1967), 591-597.

E. Sliverman, Definitions of Lebesgue area for surfaces in metric spaces, Rivista Mat. Univ. Parma 2 (1951), 47-76.

F. Sullivan, A generalization of uniformly rotund Banach spaces, Canad. J. Math. 31 (1979), 628-636.

T. Suzuki, Fixed point theorems and convergence theorems for some generalized nonexpansive mappings, J. Math. Anal. Appl. 340 (2008), 1088-1095.

P. Veeramani, On some fixed point theorems on uniformly convex Banach spaces, J. Math. Anal. Appl. 167 (1992), 160-166.

Abstract Views

Metrics Loading ...

Metrics powered by PLOS ALM

Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.

Universitat Politècnica de València

e-ISSN: 1989-4147